MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP. STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; PRESCRIPTION USE BLOOD GLUCOSE METER FOR NEAR-PATIENT TESTING

NOVA BIOMEDICAL CORP. STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; PRESCRIPTION USE BLOOD GLUCOSE METER FOR NEAR-PATIENT TESTING
Model Number 2.0
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts to obtain specific test results have not been successful.Investigation anticipated but not yet begun.A supplemental report will be submitted upon conclusion of testing.There was no reported sequelae as a result of the administration of glucose gel to the neonate.
 
Event or Problem Description
"numerous complaints from newborn nursery regarding comparison of nova glucose meter results with main laboratory results.Nova consistently testing lower leading to treatment of newborn.".
 
Additional Manufacturer Narrative
Retained nova statstrip glucose test strips (lot# 0324297249) were used for the complaint investigation.Testing included five (5) levels of whole blood specimens collected from consenting adults.Five (5) nova statstrip glucose meters were used for the study.Four (4) measurements were performed on each meter for each sample (20 measurements in total).Plasma ysi glucose results were used as reference values for the whole blood specimens.Retained nova statstrip glucose test strips (lot # 0324297249) meet the performance acceptance criteria for blood specimens for testing done using retained nova statstrip glucose meters.There were no discrepant values obtained during the testing of retained nova statstrip glucose test strips (lot # 0324297249).The results described in the complaint were not reproduced.A dhr review was performed on the reported strip lot.No abnormalities or concerns were observed.The dhr indicated the released product met all specifications.No further action is recommended at this time.Nova will continue to monitor for this or similar events.

Brand Name
STATSTRIP GLUCOSE HOSPITAL METER SYSTEM
Common Device Name
PRESCRIPTION USE BLOOD GLUCOSE METER FOR NEAR-PATIENT TESTING
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.
200 prospect st
waltham MA 02454
Manufacturer (Section G)
NOVA BIOMEDICAL CORPORATION
165 lexington rd
billerica 01821
Manufacturer Contact
patrick sinclair
39 manning rd
billerica, MA 01821
9784393676
MDR Report Key22186940
Report Number1219029-2025-00016
Device Sequence Number8356731
Product Code PZI
UDI-Device Identifier00385480636858
UDI-Public00385480636858
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K232075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.0
Device Catalogue Number63685
Device Lot Number0324297249
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown